MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a coiled position, and the forceps cups closed, but tilted to one side, with the proximal end of the spike protruding.When the handle was manipulated, the cups would only partially open on one side.Upon further inspection under visual magnification, when the cups were closed, it could be seen that the cups would not fully mesh together and were slightly misaligned (offset from side to side).It was also noted that the housing had started to detach from the coil cable.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, "visual evaluation confirms the complaint, the forceps received has needle spacer sticking out of the fork, cups would not open or close.A functional test was not possible due to the condition of the device.The visual evaluation of the forceps received confirms the complaint.Upon further investigation it could be seen that weld was not satisfactory on one side and the fork detached from coil from the same side.Under magnification it revealed that the fork was not pushed far enough for it to be welded to the coil cable.The coil cable has no weld marks on it and the link wire had a slight weld presence on it indicating that the position of the fork/housing was at an improper location.The device had coils trimmed as per a visual standard test document (vstd).At the time of manufacture, procedures required the operators to check for a quality weld but it did not instruct the operators to verify the weld using the vstd as a reference.Therefore, procedures were updated to clearly instruct the operators to visually check the weld location both during assembly and at fqc.The vstd clearly instructs the operator to check weld at both sides.The root cause is determined to be method and human error." the device history record for was reviewed and was manufactured in october 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.The supplier provided the following, a review of the device history record was conducted no anomalies were found.The visual evaluation of the device confirmed the customer's complaint.A functional evaluation was not performed due to the condition of the returned device.Further evaluation found the fork was not welded properly due to being improperly seated.Procedure and process traveler documentation were revised to instruct the operators to visually check the weld location during assembly as per vstd this revision was made effective on 01/25/2025.Prior to distribution, all captura pro biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
A patient of unspecified gender and age underwent an unspecified procedure in which the captura pro biopsy forceps with spike was used.It was initially reported that the product malfunctioned.There was no reportable information at this time.The device was returned on 05mar2025 and the initial evaluation showed the forks of the forceps tip coming away from the coil cable.In addition, during a functional test, the cups would only open on one side then would not mesh together when closed and were misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
As of 06/23/2025, future reports of this nature will cease to be reported to the fda.There have been zero serious injuries and zero deaths for the related malfunctions in the past 3 years.There is a (b)(4) occurrence rate of harm for these malfunctions.Please reference fda document number (b)(4).

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITH SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21740913
Report Number1037905-2025-00254
Device Sequence Number3981273
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)271024(10)W4882328
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4882328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE: UNKNOWN MAKE OR MODEL
Patient SexUnknown